Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 27, 2019, 4:47 PM EST for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2019, 4:47 PM EST (21:47 UTC)
- Expired
- Jan 27, 2019, 7:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WWUS81 KBUF 272147
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
447 PM EST SUN JAN 27 2019
NYZ019-020-085-280045-
Chautauqua-Cattaraugus-Southern Erie-
447 PM EST SUN JAN 27 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHWESTERN ERIE AND CENTRAL CHAUTAUQUA COUNTIES...
At 441 PM EST, a band of lake effect snow continues across the
northern half of Chautauqua County, far southern Erie County and
northern Cattaraugus County...with snowfall rates of a half to one
inch per hour. The band of snow is expected to contract back towards
the Lake Erie shoreline this evening as winds lighten. Additional
snow of 1 to 3 inches is possible.
Locations impacted include...
Dunkirk, Fredonia, Evans, Boston, Eden, Springville, Westfield,
Gowanda, Silver Creek, Angola, Mayville, North Collins, Lake Erie
State Park, Derby, Chautauqua Institute, Evangola State Park, Angola
on the Lake, SUNY Fredonia, Chautauqua and Concord.
This includes Interstate 90 between exits 61 and 57A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads along with reduced
visibilities. Slow down and allow extra time when traveling.
LAT...LON 4232 7977 4244 7950 4253 7939 4259 7919
4265 7915 4271 7901 4260 7863 4230 7879
4216 7976 4227 7976 4228 7973
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 27, 3:42 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 27, 3:42 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
342 PM EST Sun Jan 27 2019
.SYNOPSIS...
Low pressure will track across southern Quebec this afternoon.
This will result in lake effect snow east of the lakes today,
along with gusty winds and some blowing and drifting snow.
Another area of low pressure will cross the area Monday night
and Tuesday with periods of snow, that may briefly mix with
rain. Frigid arctic air, lake effect snow, and blowing snow will
then return for Wednesday and Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
Surface low pressure across southern Quebec will move northward into
central Quebec through this evening. There will be gusty winds
behind this system this afternoon. Winds will gust to 35 mph this
afternoon, with the strongest winds across the lake plains north of
I-90 and west of I-81. Winds will drop off quickly after sunset.
Lake effect snow has developed behind this system, with 850mb
temperatures around -19c there is ample lake induced instability.
There was also ample moisture behind the front east of Lake Erie
this morning, but satellite imagery shows this enhanced moisture
from western Lake Erie has moved south, with diminishing moisture
from the shortwave as well.
The drier air has already started to reach Lake Erie, with
snowfall rates diminishing to 1 inch an hour, and lake snows
diminishing in coverage. An additional 1-2 inches is still possible
across higher terrain east of Lake Erie late this afternoon, with
less than in inch along I-90 south of Hamburg and no additional snow
across the Niagara Frontier including the Buffalo metro area.
Deeper moisture will linger for a little longer behind the cold
front, along with a brief dynamic connection to Lakes Huron and
Superior late this afternoon. This will support a more robust lake
response off Ontario. A lake effect band is located just north of
Watertown and Fort Drum this afternoon. The band of snow will then
move steadily south across the Tug Hill during the late afternoon
and early evening, ending up in northern or central Oswego County by
late evening. This band may briefly drop 1-2 inches per hour, but
will remain mobile, limiting residence time over any one location.
Expect an additional 2-4 inches from near Watertown southward across
the Tug Hill region. When combined with the general snow this
morning, it will yield high end advisory amounts of 4 to 8 inches on
the Tug Hill.
What remains of this band of snow will tea kettle and retract
back into the lake by late tonight as high pressure builds over the
lake. Lows tonight will drop into the single digits areawide as
winds diminish and skies partially clear. The North Country will
likely drop below zero.
Weak surface high pressure across southern Quebec will ridge into
the region Monday morning and then its axis will slide east into
northern New England. Then a compact surface low will track into
eastern Michigan Monday afternoon. The morning will by dry in all
areas, then mid-level warm air advection in advance of the surface
low will gradually spread into far western New York Monday
afternoon. Areas east of Rochester will remain dry all day, with
snow just starting in the Buffalo metro area 4-6 p.m. High
temperatures on Monday will mainly be in the 20s, except the North
Country where it will top out in the teens.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
...Severe winter conditons expected during this period...
Warm air advection will continue to spread across western NY into
Monday evening as low pressure approaches the Lower Great Lakes. A
strengthening upper level jet will move overhead ahead of the next
shortwave trough and the surface low will continue to deepen as it
moves into Georgian Bay by Tuesday morning. A 50kt LLJ and
increasing moisture will allow snow to spread across western NY
Monday evening. Snow will be light at first as moisture has to fight
low-level dry air that is in place. Strong southwest flow will allow
temperatures to increase overnight with temperatures rising into the
low 30's across western NY and the upper teens east of Lake Ontario.
Monday night low temperatures will likely be met Monday evening.
These winds will also cause downsloping across interior portions of
western NY including the western Finger Lakes and Lake Plains near
Rochester. Lighter snow amounts will be present as drying occurs in
these areas overnight. On the contrary, the southwest flow will
promote upslope conditions across the southern Tug Hill region
overnight. Snow will become enhanced from Oswego to southern Lewis
counties and the Tug Hill portion of southern Jefferson county.
Minor accumulations are expected with the exception of the southern
Tug Hill region overnight where 2-4 inches are expected.
A cold front will be close behind with another round of snow moving
into western NY late Monday night and into Tuesday morning. Moderate
to heavy snow will move into western NY with enhancement across the
higher terrain east of Lake Erie. Strong cold air advection will
occur with this front and snow squalls are possible Tuesday morning.
Minor accumulations of 1 to 3 inches are expected as the front moves
through western NY with the higher amounts across the higher
terrain. Gusty, southwest winds will also lead to areas of blowing
and drifting snow into Tuesday.
Low pressure will continue to move towards central Quebec Tuesday.
An additional mid-level wave will ride the cold front causing an
additional area of low pressure to develop across the Captial region
of NYS by Tuesday evening. This cyclogenesis will provide enhanced
forcing across western and north-central NY. Snow will become more
widespread as the front tracks eastward during the day. Additional
snow accumulation of 1 to 3 inches will occur across western NY
Tuesday afternoon. Upslope snow showers will be ongoing across the
southern Tug Hill region into Tuesday afternoon and will intensify
as the front draws near. Moderate to heavy snow will spread across
eastern Lake Ontario Tuesday afternoon into Tuesday night with very
cold and dry air moving into western NY. Total snow accumulations
from Monday evening to Wednesday night will range from 3 to 6 inches
across the Niagara Frontier, Genesee Valley and western Finger Lakes
to 4 to 8 inches across the western Southern Tier and 10 to 18
inches east of Lake Ontario. Gusty winds during this time will
promote areas of drifting and blowing snow which will greatly reduce
visibilities. At this time, confidence is high enough to issue a
Winter Storm Watch for east of Lake Ontario.
A very, very cold arctic airmass will move into western NY Tuesday
night and east of Lake Ontario by Wednesday. By Wednesday morning,
850mb temperatures will be near -26C over Buffalo, NY to -22 over
Watertown, NY. These temperatures will continue to fall Wednesday
with 850mb temperatures nearing -30C over western and north-central
NY. This will produce temperatures near 0F Wednesday to the minus 5
to 10 below Wednesday night. Record cold is certainly a possibility.
West-southwest flow will lead to a lake response during this time
with snow showers northeast of the Lakes Wednesday. It won't be
until Wednesday afternoon and evening that another clipper moves
into the Upper Great Lakes and the lake response intensifies east of
the Lakes by Thursday morning. These winds will also produce
dangerous wind chills to -20F to -30 Wed-Wed night and Wind Chill
headlines are likely. At this time the exact details on lake effect
snow accumulations into Thursday needs to be ironed out but the
potential remains that additional headlines may need to be issued.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As stated above, the finer details of the lake effect snow impacts
should come into better focus as we get closer. While accumulating
snow looks likely, a greater concern may be the potential for
significant blowing and drifting with gusty winds and a fine,
powdery snow in this frigid airmass.
Some moderation is expected Friday and especially Saturday as
the polar low retreats northward.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Lake effect snow will continue east of the lakes this afternoon,
resulting in periods with poor visibility at KART and KJHW. This
will taper off between 21Z and 00Z. KBUF, KIAG, and KROC will
not be impacted by lake snow, but gusty winds will result in
areas of blowing snow this afternoon.
High pressure will build toward the area tonight, with
diminishing winds this evening. This will lead to mainly VFR
conditions tonight, which will last through most of the day Monday
as the area remains under the influence of surface high pressure.
Low pressure will track into eastern Michigan Monday afternoon, with
some light snow reaching KBUF/KIAG/KJHW late Monday afternoon or
early evening.
Outlook...
Monday Night and Tuesday...Areas of IFR in snow.
Wednesday through Friday...Areas of IFR with lake effect snow and
blowing snow northeast of Lakes Erie and Ontario.
&&
.MARINE...
Low pressure will track from southern Quebec into central Quebec
through this evening. 35 knot gales on the east half of Lake Ontario
will diminish this evening as high pressure briefly builds across
the eastern Great Lakes tonight.
Another area of low pressure will approach Monday and then cross the
central Great Lakes late Monday night and Tuesday. This will bring
another round of Small Craft Advisory conditions. Winds will be
northeast at first Monday, then become more southerly Monday night
before becoming southwest on Tuesday.
&&
.HYDROLOGY...
The Flash Flood Watch was extended until 4 a.m. Monday morning for
Northern Erie and Niagara counties, specifically for the Upper
Niagara River.
The Ontario River Control Center reports that an ice jam is
still in place on the Niagara River. Flows on the river are
falling following a seiche on Lake Erie which caused levels to
rise earlier today. However, the seiche also caused additional
ice to flow into the river. There is a risk that this additional
ice will cause the jam to worsen tonight, even though flows
will continue to decrease.
Areas susceptible to ice jam flooding include Grand Island,
Cayuga Island in Niagara Falls, and the river shoreline between
North Tonawanda and Niagara Falls. The flooding risk is confined
to the immediate shoreline, however flood waters may back up
storm drains and cause minor flooding a bit further inland.
There also is an ice jam on Buffalo Creek in Gardenville. This
ice jam likely formed due to the combination of small chunks of
ice in the creek and the heavy snow last night which caused
these to freeze in place near the gauge location. Although the
creek level is high right at the gauge location, this reading is
not representative for the creek as a whole. Flows are not high
and there has not been any flooding reported as a result of the
ice jam. The situation will be monitored, but with flows
falling during the next couple days, this jam is not expected to
result in flooding.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 11 PM EST this evening for
NYZ006>008.
Winter Storm Watch from Monday evening through late Tuesday
night for NYZ006>008.
Flash Flood Watch through late tonight for NYZ001-010.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for LEZ020.
Small Craft Advisory until 4 AM EST Monday for LEZ040-041.
Small Craft Advisory until 4 PM EST this afternoon
for LOZ030.
Gale Warning until 7 PM EST this evening for LOZ044-045-
063>065.
Small Craft Advisory until 7 AM EST Monday for LOZ042-043.
&&
SYNOPSIS...Apffel
NEAR TERM...Apffel
SHORT TERM...HSK
LONG TERM...TMA
AVIATION...Apffel
MARINE...Apffel/Hitchcock
HYDROLOGY...Hitchcock/Apffel/TMAHazardous weather outlook, Jan 27, 3:38 PM EST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 338 PM EST Sun Jan 27 2019 NYZ011-012-019-020-085-282045- Genesee-Wyoming-Chautauqua-Cattaraugus-Southern Erie- 338 PM EST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system will bring some snow to the region. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-282045- Northern Erie- 338 PM EST Sun Jan 27 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system will bring some snow to the region. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002>005-013-014-021-282045- Orleans-Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany- 338 PM EST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system will bring some snow to the region. Extremely cold air will build down into Tuesday night through Friday with dangerously cold wind chills expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-282045- Niagara- 338 PM EST Sun Jan 27 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An area of low pressure will cross the eastern Great Lakes Monday night and Tuesday. This system will bring some snow to the region. Extremely cold air will build down into Tuesday night through Friday with dangerously cold wind chills expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-282045- Oswego-Jefferson-Lewis- 338 PM EST Sun Jan 27 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. An extended period of severe winter conditons is expected Tuesday night through Friday. Extremely cold air will build down into the region with dangerously cold wind chills expected during this period. Accumulating, possibly significant lake effect snow is possible east of Lake Erie during this period. Strong gusty winds will likely cause periods of significant blowing and drifting snow along with poor visibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-063>065-282045- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 338 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042-043-062-282045- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- 338 PM EST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-282045- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 338 PM EST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jan 27, 11:40 AM EST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1140 AM EST SUN JAN 27 2019
NYZ010>013-019-020-085-271730-
Chautauqua-Cattaraugus-Livingston-Southern
Erie-Wyoming-Genesee-Northern Erie-
1140 AM EST SUN JAN 27 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WYOMING...NORTHWESTERN
CATTARAUGUS...ERIE...NORTHWESTERN LIVINGSTON...CENTRAL CHAUTAUQUA AND
SOUTHERN GENESEE COUNTIES...
At 1133 AM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located along the Lake Erie shore from
Westfield to Silver Creek. This band extends inland across the
Southtowns as well as southern Genesee and northwestern Wyoming
counties. This band of heavy snow will slowly drift southward as it
weakens into early afternoon.
Winds in excess of 30 mph are possible with this band of lake effect
snow.
Locations impacted include...
West Seneca, Batavia, Dunkirk, Fredonia, Hamburg, East Aurora, Darien
Lakes State Park, Letchworth State Park, Evans, Boston, Eden,
Marilla, Le Roy, Springville, Perry, Warsaw, Bennington, Colden,
Orchard Park and Westfield.
This includes the following highways...
Interstate 390 near exit 7.
Interstate 90 between exits 61 and 57.
Interstate 86 between exits 4 and 6.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4244 7950 4253 7939 4259 7919 4265 7915
4307 7805 4270 7780 4208 7976 4227 7976
4228 7973 4231 7977
HSKLocal storm report, Jan 27, 12:53 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1253 PM EST SUN JAN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM SNOW PERRYSBURG 42.46N 79.00W
01/27/2019 M7.5 INCH CATTARAUGUS NY CO-OP OBSERVER
STORM TOTAL FROM 5AM TO 12PM.
&&
EVENT NUMBER BUF1900526
ARLocal storm report, Jan 27, 1:57 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EST SUN JAN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW PAVILION 2 42.87N 77.99W
01/27/2019 M6.0 INCH GENESEE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
1000 AM SNOW 2 ENE COLDEN 42.65N 78.61W
01/27/2019 M4.8 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0130 PM SNOW 3 NE BOSTON 42.66N 78.70W
01/27/2019 M31.3 INCH ERIE NY COCORAHS
STORM TOTAL SINCE 4 AM JAN 24TH
&&
EVENT NUMBER BUF1900527
EVENT NUMBER BUF1900528
EVENT NUMBER BUF1900529
DPKLocal storm report, Jan 27, 3:02 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EST SUN JAN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM SNOW AURORA 42.72N 78.61W
01/27/2019 M4.8 INCH ERIE NY NWS EMPLOYEE
SNOW SINCE MIDNIGHT
&&
EVENT NUMBER BUF1900530
DPKSpecial weather statement, Jan 27, 4:47 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
447 PM EST SUN JAN 27 2019
NYZ019-020-085-280045-
Chautauqua-Cattaraugus-Southern Erie-
447 PM EST SUN JAN 27 2019
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHWESTERN ERIE AND CENTRAL CHAUTAUQUA COUNTIES...
At 441 PM EST, a band of lake effect snow continues across the
northern half of Chautauqua County, far southern Erie County and
northern Cattaraugus County...with snowfall rates of a half to one
inch per hour. The band of snow is expected to contract back towards
the Lake Erie shoreline this evening as winds lighten. Additional
snow of 1 to 3 inches is possible.
Locations impacted include...
Dunkirk, Fredonia, Evans, Boston, Eden, Springville, Westfield,
Gowanda, Silver Creek, Angola, Mayville, North Collins, Lake Erie
State Park, Derby, Chautauqua Institute, Evangola State Park, Angola
on the Lake, SUNY Fredonia, Chautauqua and Concord.
This includes Interstate 90 between exits 61 and 57A.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads along with reduced
visibilities. Slow down and allow extra time when traveling.
LAT...LON 4232 7977 4244 7950 4253 7939 4259 7919
4265 7915 4271 7901 4260 7863 4230 7879
4216 7976 4227 7976 4228 7973
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 5:59 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 61 min |
| Jan 27, 6:33 AM EST | Snow Squall Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 4 more | 57 min |
| Jan 27, 7:18 AM EST | Lakeshore Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
| Jan 27, 7:18 AM EST | Snow Squall Warning | BUF | Allegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more | 57 min |
| Jan 27, 8:05 AM EST | Snow Squall Warning | BUF | Allegany, Cayuga, Livingston, Monroe, Ontario, Oswego and 1 more | 55 min |
| Jan 27, 8:40 AM EST | Flash Flood Warning | BUF | Erie, Niagara | 7 hr |
| Jan 27, 11:40 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Genesee, Wyoming | 50 min |
| Jan 27, 1:58 PM EST | Winter Storm Watch | BUF | Erie, Genesee, Jefferson, Lewis, Oswego, Wyoming | 24 hr |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.